Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Wichita, KS

May 19, 2012Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 19, 2012, 4:16 PM CDT for Reno County, Kansas. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 4:16 PM CDT (21:16 UTC)
Expired
May 19, 2012, 5:00 PM CDT
In force
44 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Reno County, KS

The radar

The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 4:44 PM CDTHAIL 1.75Sylvia, KS
May 19, 5:00 PM CDTHAIL 1.52 S Sylvia, KSPUBLIC REPORTED PING PONG BALL SIZE HAIL COVERING HIS YARD.
May 19, 5:06 PM CDTHAIL 1.254 S Sylvia, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 3:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
750 J/kg
Mixed-layer CIN
-566 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

241 
WUUS53 KICT 192116
SVRICT
KSC155-192200-
/O.NEW.KICT.SV.W.0085.120519T2116Z-120519T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
416 PM CDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 410 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STAFFORD...
  AND MOVING EAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  SYLVIA...ABBYVILLE...ARLINGTON...PARTRIDGE...NICKERSON AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
      3817 9814 3817 9803 3792 9802 3786 9847
TIME...MOT...LOC 2116Z 258DEG 22KT 3800 9851

HAIL...1.25IN
WIND...60 MPH

$$

LAWSON
3 follow-up statements
433 
WWUS53 KICT 192130
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT SAT MAY 19 2012

KSC155-192200-
/O.CON.KICT.SV.W.0085.000000T0000Z-120519T2200Z/
RENO KS-
430 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 500 PM CDT...

AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVIA...AND
MOVING EAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
SYLVIA...ABBYVILLE...PARTRIDGE...NICKERSON AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
      3817 9814 3817 9803 3792 9802 3786 9847
TIME...MOT...LOC 2131Z 259DEG 20KT 3800 9845

HAIL...1.25IN
WIND...60 MPH

$$

COOK
323 
WWUS53 KICT 192145
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
445 PM CDT SAT MAY 19 2012

KSC155-192200-
/O.CON.KICT.SV.W.0085.000000T0000Z-120519T2200Z/
RENO KS-
445 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 500 PM CDT...

AT 443 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVIA...AND
MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
ABBYVILLE...PARTRIDGE...NICKERSON AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
      3817 9814 3817 9803 3792 9802 3786 9847
TIME...MOT...LOC 2145Z 259DEG 20KT 3801 9835

HAIL...1.75IN
WIND...60 MPH

$$

COOK
719 
WWUS53 KICT 192153
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 PM CDT SAT MAY 19 2012

KSC155-192200-
/O.CON.KICT.SV.W.0085.000000T0000Z-120519T2200Z/
RENO KS-
453 PM CDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENO COUNTY UNTIL 500 PM CDT...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SYLVIA...AND
MOVING EAST AT 35 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
ABBYVILLE...PARTRIDGE...NICKERSON AND PLEVNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3817 9847 3817 9822 3816 9821 3816 9815
      3817 9814 3817 9803 3792 9802 3786 9847
TIME...MOT...LOC 2154Z 251DEG 31KT 3796 9833

HAIL...2.50IN
WIND...60 MPH

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:14 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 19, 3:14 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SAT MAY 19 2012

.DISCUSSION...

SYNOPSIS...SURFACE LOW PRESSURE WAS CENTERED NEAR GREAT BEND AT
18Z.  THIS LOW WAS PART OF A COLD FRONT THAT EXTENDED FROM CENTRAL
MINNESOTA /AND AREAS FURTHER NORTH/...TO THE TEXAS PANHANDLE.

A STRONG UPPER LEVEL DISTURBANCE WAS ADVANCING NORTHEASTWARD ACROSS
SOUTHWEST NEBRASKA.  THIS WILL BRING DESTABILIZING COOLER AIR IN THE
MID LEVELS TO THE REGION...CAUSING SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT.  THESE ARE ALSO A BIG PART OF THE STORMS
ONGOING ACROSS WESTERN KANSAS AND WESTERN NEBRASKA. AS OF
1945Z...THE LEADING EDGE OF THIS CAN BE SEEN WELL ON WATER VAPOR
MOVING ACROSS WESTERN KANSAS.

TONIGHT...
THE FRONT WILL CONTINUE MOVING SOUTHEAST THIS EVENING.  RUC SHOWING
SIGNIFICANT COLD ADVECTION ONGOING WITH THE APPROACHING
DISTURBANCE.  DURING THE DAY...THE CONVERGENCE ALONG THE FRONT HAS HAD A
HARD TIME GETTING GOING AS THE WINDS HAVE VEERED AHEAD OF THE
FRONT.  THIS HAS ADDED TO THE UNCERTAINTY OF WHEN CONVECTION IS
EXPECTED TO DEVELOP...BUT SHOULD BE BY 23Z.  0-6KM SHEAR IS MARGINAL
FOR ORGANIZED CONVECTION...WITH VALUES RANGING FROM 30-35 KNOTS.
THAT SAID...THERE IS ENOUGH INSTABILITY FOR SOME OF THE STORMS TO
BECOME SEVERE.

SUNDAY...THE FRONT SHOULD MAKE IT WELL INTO SOUTHEAST KANSAS.  WITH
THE MAIN UPPER LEVEL SUPPORT FAR REMOVED FROM THE FRONT...ORGANIZED
SEVERE STORMS LOOK UNLIKELY AT THIS TIME...THOUGH SOME SCATTERED
STORMS EXPECTED.

MONDAY-SATURDAY...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THE
FRONT THAT JUST MOVED THROUGH WILL RETREAT NORTHWARD AS A WARM
FRONT. LEE CYCLOGENESIS TAKES PLACE AND BY WEDNESDAY...STRONG
SOUTHWESTERLY WINDS DEVELOP AGAIN AT THE SURFACE.  THIS WILL ALL
RESULT IN A WARMING TREND IN THE MIDDLE AND LATTERN PORTION OF THE
WEEK.  BY FRIDAY...A DEEP UPPER LEVEL TROUGH DEVELOPS OVER THE
PACIFIC COAST WITH RIDGING OVER THE SOUTHEAST.  THIS WILL KEEP ALL
OF THE SIGNIFICANT PRECIPITATION WELL TO THE NORTH.

COOK

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MAIN HAZARDS: WINDS AHEAD OF/BEHIND COLD FRONT...AND THUNDERSTORMS.

S-SWRLY GUSTS 25-35KT WILL PERSIST AHEAD OF FRONT THIS PM/EARLY
EVE. COLD FRONT SHOULD REACH RSL AROUND 20-21Z...SLN/HUT
01-02Z...AND ICT ~03-04Z. SCATTERED-BROKEN LINE OF THUNDERSTORMS
SHOULD DEVELOP ALONG THE FRONT LATE THIS PM/EVE WHICH COULD
PRODUCE OUTFLOW AHEAD OF ACTUAL FRONT. WIND GUSTS 40-50 KT AND
HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. WILL CARRY TEMPO
TS AT HUT/SLN SITES WITH HIGHEST CONFIDENCE OF STORMS AFFECTING
THOSE SITES...AND VCTS AT ICT. WIND SHIFT TO NW WITH SOME GUSTS
20-25 KT THIS EVE IN CENTRAL/SOUTH CENTRAL KS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    58  79  57  80 /  50  20  10   0
HUTCHINSON      56  78  54  80 /  50  10   0   0
NEWTON          57  77  53  78 /  50  20  10   0
ELDORADO        59  78  54  79 /  40  20  10   0
WINFIELD-KWLD   61  79  58  80 /  40  30  20  10
RUSSELL         52  77  51  81 /  20  10   0   0
GREAT BEND      53  78  52  81 /  20  10   0   0
SALINA          56  78  51  80 /  50  10   0   0
MCPHERSON       57  77  52  79 /  50  10   0   0
COFFEYVILLE     65  81  59  79 /  30  40  30  10
CHANUTE         64  79  57  78 /  40  40  10  10
IOLA            64  78  57  77 /  30  40  10  10
PARSONS-KPPF    65  80  58  78 /  30  40  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 3:36 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
336 PM CDT SAT MAY 19 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-202045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
336 PM CDT SAT MAY 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT
MOVES OVER THE AREA. THE PRIMARY THREATS FROM ANY STORMS THAT
BECOME SEVERE WILL BE HAIL UP TO THE SIZE OF PING PONG BALLS AND
WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE OF THUNDERSTORMS EXISTS OVER SOUTHEAST KANSAS SUNDAY
EVENING...AS WELL AS LATE IN THE WEEK. AT THIS TIME...ORGANIZED
SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON ACROSS
PORTIONS OF CENTRAL KANSAS AND DURING THE EVENING HOURS ACROSS
SOUTH CENTRAL AND SOUTHERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COOK

In the hours before

Special weather statement, May 19, 3:26 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SAT MAY 19 2012

KSZ047-192100-
BARTON-
326 PM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF PAWNEE ROCK...OR 8 MILES SOUTH
OF GREAT BEND...AND MOVING NORTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3853 9880 3852 9848 3851 9848 3826 9867
      3826 9898
TIME...MOT...LOC 2026Z 214DEG 39KT 3829 9882

LAWSON
Local storm report, May 19, 3:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

&&

JMC
Local storm report, May 19, 3:43 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E1.00 INCH       BARTON             KS   TRAINED SPOTTER

&&
QUARTER SIZE HAIL LASTED 3 TO 4 MINUTES.

JMC
Local storm report, May 19, 3:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             GREAT BEND              38.36N 98.81W
05/19/2012  E2.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

JMC
Local storm report, May 19, 4:02 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
402 PM CDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             2 W GREAT BEND          38.36N 98.85W
05/19/2012  E2.00 INCH       BARTON             KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 3:26 PM CDTSpecial Weather StatementICTBarton34 min
May 19, 3:32 PM CDTSevere Thunderstorm WarningICTBarton43 min
May 19, 4:01 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell44 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningICTLincoln39 min
May 19, 4:54 PM CDTSpecial Weather StatementICTEllsworth36 min
May 19, 4:59 PM CDTSevere Thunderstorm WarningICTReno46 min
May 19, 5:02 PM CDTSevere Thunderstorm WarningICTEllsworth28 min
May 19, 5:29 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 19, 5:46 PM CDTTornado Warning Tornado observedICTKingman29 min
May 19, 5:58 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline32 min
May 19, 6:12 PM CDTTornado Warning Tornado observedICTKingman33 min
May 19, 6:13 PM CDTSevere Thunderstorm WarningICTHarper, Kingman47 min
May 19, 6:19 PM CDTTornado Warning Tornado observedICTHarper, Kingman26 min
May 19, 6:20 PM CDTSevere Thunderstorm WarningICTKingman, Reno30 min
May 19, 6:21 PM CDTSevere Thunderstorm WarningICTRice39 min
May 19, 6:42 PM CDTTornado Warning Tornado observedICTHarper, Kingman33 min
May 19, 6:47 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Saline35 min
May 19, 6:54 PM CDTSpecial Weather StatementICTSedgwick36 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.